Be a part of the ITP community and stay informed.
Login to your account or REGISTER
.

•  Web site Help & Info

Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC: Question about Prednisone

Question about Prednisone 9 years 4 months ago #15144

  • EvansMom
  • Offline
  • Posts: 9
  • Thank you received: 0
My son Evan has now been on Prednisone for a bit more than 2 weeks. He is taking 60 mg once a day. Since he started his numbers have gone from 5K to 30K to 49K to 40K and now to 68K. Is this type of fluctuation normal? I guess he is showing some improvement in the right direction but I'm not sure what kind of results we should really be seeing at this point. He has not had too much trouble regarding side effects so far. He did have a huge increase in appetite when he first started this dosage but that seems to have somewhat returned to normal. I'm not sure if that is a good or bad sign???? I realize that everyone will likely have a different response but any insight you can share would be appreciated. Thanks

Please Log in or Create an account to join the conversation.

Re: Question about Prednisone 9 years 4 months ago #15145

  • tdecker
  • Offline
  • Posts: 11
  • Thank you received: 1
Hello: I am a 44 year old adult recently dx with ITP and I do not know if progress with prednisone for an adult mirrors that of a child. For me, I was diagnosed when my doctor called me at work to tell me my platelets were 7 and to go straight to the ER (7000). I was started on 70 mg of prednisone for my body wt. Prednisone for me has been an awful drug. I have lots of insomnia, now cured with restoril (sleeping pill), lots of anxiety and increased irritability (now cured with xanax), and luckily a very understanding and supportive family. My platelets first rose to 66, then down to 48, then down to 45, then back up to 77, then down to 73. My doctor told me that 48/45 and 77/73 are basically the same number due to statistical variance. He also said that he believes that without prednisone, my platelets would plummet into the critical range (under 20 or 10 I think, can't remember which but at risk for intracranial hemorrhaging - lovely!). But I have a very positive attitude because I have a beautiful 8 yr old daughter and 10 yr old son. I did my first rituxin therapy last Monday and start my 2nd Tuesday. I send you lots of well wishes for your son, hope that treatment goes well, hope that he feels better, and hope that this info helps a little. Sincerely!
/Traci
Traci

Please Log in or Create an account to join the conversation.

Re: Question about Prednisone 9 years 4 months ago #15146

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
  • Posts: 12435
  • Karma: 11
  • Thank you received: 2352
Fluctuation is normal. Ideally, you'd like to see the numbers steadily rise fairly quickly, which would indicate a very good Prednisone response. However, some people move more slowly in an upward direction.

Side effects don't have anything to do with response. That's a pretty hefty dose and not having side effects is good!

Please Log in or Create an account to join the conversation.

Re: Question about Prednisone 9 years 4 months ago #15358

  • tinagbb64
  • Offline
  • Posts: 40
  • Thank you received: 0
my daughter was put on 60mg of prednisone as well and after her first week she went up to 457k and then after another week she dropped to 244k and after another week she is at 5k....she is now refusing the prednisone because of the side effects and is going in for IvIg treatment.....:(

Please Log in or Create an account to join the conversation.

Re: Question about Prednisone 9 years 4 months ago #15359

  • steroidsuck
  • Offline
  • Posts: 19
  • Thank you received: 0
I am 16 and was on 200 mg and fluctuated under 100k for a month. Once I hit 100k my counts rose up steadily and I am now at 300k 3 months later, and off pred.

Please Log in or Create an account to join the conversation.

Re: Question about Prednisone 9 years 4 months ago #15400

  • SteveC
  • Offline
  • Posts: 183
  • Thank you received: 14
I asked my hema about my fluctuations and they said the expected - everyone is different.
Blessings of enough...
Faith to trust our Lord
Joy to share with others
Strength to help the weak
Love to share with the hurting

Steve C

Please Log in or Create an account to join the conversation.

Re: Question about Prednisone 9 years 3 months ago #15414

  • Rhiannon
  • Offline
  • Posts: 317
  • Thank you received: 15
My experiences are similar to that of your son when on prednisolone. Yes we all have varying side effects and feeling starving/hungry is one of them. I have had it in the past and am doing so this time a little bit (though didn't in december). The counts are going in the right direction and that is up. Sounds like similar experiences to my own in that I do not experience much difficulty with it and sometimes embarrassed as people think am 'ill' when in fact those with a minor cold are more 'ill' than I am with ITP. He might feel as though he has extra energy that seems to mirror the starving hungry symptom. Don't tell him he cannot have food because that will only make it feel worse for him. Compromise and eat healthily. One year I was getting up 6am on a morning and making meatballs, mash and mushy peas for breakfast. It was satisfying and filled me. This time what with wanting to loose 2 stone too. I have got myself some carrot sticks, celery and reduced fat huomous and nibbling them throughout the evening if get that hunger feeling. So one can eat more and remain a healthy balanced diet.

Good luck and hope he will soon be off the pred.:)

Please Log in or Create an account to join the conversation.

Re: Question about Prednisone 9 years 3 months ago #15435

  • EvansMom
  • Offline
  • Posts: 9
  • Thank you received: 0
Hi again. Evan is still doing okay on the prednisone and his numbers continue to climb slowly. He was over 80k this past week. His Dr has said that if he continues on an upward trend then he will possibly try tapering his dose in another week or so. I am still very thankful that he hasn't suffered too much from the medication so far. He continues to be very hungry (which I don't mind as he is 6 feet tall and weighs less than me) so he can stand to gain a few pounds. Lately he has been breaking out in lots of little acne bumps which is difficult for a teenager so if anyone has any remedies that have worked for them I would be appreciative. He is also starting to develop chipmunk cheeks which I know are another side effect. I think he looks cute but I doubt he will be happy with this appearance for long. We are both anxious for him to start the taper but I also understand that weaning off the Prednisone can be the most troublesome stage. I appreciate everyone's advice and I will no doubt be back with more questions in the near future. Thanks again!

Please Log in or Create an account to join the conversation.

  • Page:
  • 1
Moderators: jaycharness

BBB Cleveland logo GuideStar Seal NORD Member Badge 2018THSNA logo